Skip to content
My WebMD Sign In, Sign Up

Announcements

All Endo, PCOS, Adeno, Hysto's, Pelvic Pain this is the link to our new Exchange. It will take some time to get everything re-entered...but WELCOME ALL!!!
Aygestin (norethindrone) as sole treatment?
avatar
Julendo posted:
Hello everyone--My gyn wants me to take aygestin for the pain I've been having. It's sometimes used for add-back therapy with lupron, but also sometimes by itself. I have stage IV, btw.

A few months ago, I went in for a checkup and to tell my (new) dr. about these weird pain episodes I've been having. It's not all the time, just maybe 3-4 times a month, and it's not during my period. My everyday pain and period pain is not too bad lately, I just take ibuprofen and do ok most of the time. But this is really intense pain, like being stabbed in the side with a hot knife, it's unbearable. I've been missing a day or two from work each month and I've used up my sick leave because of it.

So anyways, my dr. was more interested in the rectal bleeding I've been having--long story short, I spent about $1000 to find out that there is no explanation for that. So finally I called my dr. (actually, her assistant) to remind her that it was actually the pain I was more worried about and asked her if I could get some pain pills. Answer--she wants me to take aygestin instead.

I'm a little leary of taking hormones, I had a horrific experience with lupron and can't even stand bc pills. Plus this pain is not everyday, I would only need enough pain pills for 2-4 days every month and that would be ok with me--but hormones would mess with me every day. The instructions for it say to keep upping the dose until your periods stop, but periods are not my problem. Also, I'm worried about the aygestin because weight gain is supposedly a side effect, and I'm fat enough already. But I guess I'll try them and if they cause any side effects, quit. The thing is, I'm not sure if my dr. gets that I don't want pills for everyday use, and I don't have bad periods, etc, since I don't know what the asst. told her. Do you think I should go in for an appt, or is it just going to look like I'm really dying for the stupid drugs?

Does anyone have any experience with aygestin? Did it work or cause side effects? Thanks, and sorry for going on so long.

Julie
Reply
 
avatar
hollyri responded:
I used it during Lupron like you did. I also used it by itself for a few months, but it didn't really help me. It's been a long time, and I don't remember the side effects I had. I just know that I only used it for a few months and then quit.

I hope you get some clearer answers from other posters on this board. Sorry that I'm not that much help.
 
avatar
Julendo replied to hollyri's response:
Hi Holly--Thanks, I actually just took Lupron by itself, so this is my first time for the norethindrone. So far I'm only on half a pill, I've only been taking it for a few days and I feel tired and sleepy but there's no other side effects so far.
 
avatar
Jules_05 responded:
Dear Julie,
I started taking norethindrone over a year ago to manage my bleeding (which my doctors believed was the cause of my pain), but unfortunately it hasn't help with my pain level. I am currently taking norethindrone and prometrium and I don't have too many side effects. Occasionally I will get headaches or become super emotional and I have noticed a little water retention, but not too much. Please keep in mind that everyone reacts differently to hormones and so your side effects will differ from mine. If you have anymore questions please feel free to post them and I will try to answer them in a timely manner.
Hope this helps!
Jules
Jules_05
 
avatar
Julendo replied to Jules_05's response:
Hi everyone, just an update in case anyone is interested in this medicine--I decided to stop taking the norethindrone because I was getting really bad swelling in my hands and feet. My workplace doesn't allow us to wear thong sandals and I only had one pair of regular shoes left that I could still get on my feet. Plus, it hurt to walk because my ankles wouldn't bend--I guess that was more important than the shoe thing;).

I didn't take it long enough to tell if it was helping with the endo, unfortunately, only about 6 weeks.

The other side effects I had were fatigue, moodiness/depression, constipation, and urge incontinence--when you have to pee all of a sudden with no warning. That last one started while I was still on the fence about the swollen feet, I was wondering if they might get better if I gave the medicine more time. But when that started, I decided I'd had enough of it.
 
avatar
Annebella7 responded:
Hi Julie, My dr has prescribed Aygestin and I haven't started it yet. But I did want to tell you if you have Endo and rectal bleeding, you better get it checked out. I did, but had very little bleeding, but when they started running test, they found a tumour the size of a golf ball grown in to my bowel, caused by the Endo. Had surgery four weeks ago.


Spotlight: Member Stories

Hey everyone, my names Susan.I live in the South Jersey area and i am 21 years old and had endo pain since i was a preteen. I was diagnosed with endo ...More

Helpful Tips

information for members
I am not sure if everyone knows, Amanda and I are the administrators of this board. This is a member ran board and not a web md monitored ... More
Was this Helpful?
30 of 44 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.